Alert archive / New Jersey / Gale Watches in 2014
Gale Watch 23, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Dec 24, 2014, 4:16 AM EST. It took effect at Dec 25, 2014, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 4:16 AM EST (09:16 UTC)
- In effect from
- Dec 25, 2014, 6:00 AM EST
- Expired
- Dec 24, 2014, 3:35 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
386 WHUS71 KPHI 240916 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EST WED DEC 24 2014 ANZ430-431-242215- /O.EXB.KPHI.SC.Y.0112.141224T1800Z-141226T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 416 AM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY. IT IS IN EFFECT FROM 100 PM THIS AFTERNOON UNTIL 700 PM THURSDAY. * WINDS...NORTHEAST TO EAST AT 5 TO 10 KNOTS BECOMING SOUTH THIS MORNING AND INCREASING TO 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS FOR THIS AFTERNOON INTO TONIGHT. BECOMING WEST AT 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS FOR LATE TONIGHT AND THURSDAY. * SEAS...1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL VESSEL, SHOULD REMAIN IN PORT. && $$ ANZ454-455-242215- /O.EXT.KPHI.SC.Y.0112.000000T0000Z-141226T0000Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 416 AM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...EAST TO SOUTHEAST AT 10 TO 15 KNOTS BECOMING SOUTH EARLY THIS MORNING AND INCREASING TO 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS FOR LATE THIS MORNING INTO TONIGHT. BECOMING WEST AT 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS FOR LATE TONIGHT AND THURSDAY. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL VESSEL, SHOULD REMAIN IN PORT. && $$ ANZ450>453-242215- /O.CON.KPHI.SC.Y.0112.000000T0000Z-141225T1100Z/ /O.NEW.KPHI.GL.A.0023.141225T1100Z-141226T0000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 416 AM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH. IT IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...NORTHEAST TO EAST AROUND 10 KNOTS BECOMING SOUTH THIS MORNING AND INCREASING TO 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS FOR THIS AFTERNOON INTO TONIGHT. BECOMING WEST AT 15 TO 20 KNOTS LATE TONIGHT WITH GUSTS UP TO 35 KNOTS ON THURSDAY. * SEAS...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL VESSEL, SHOULD REMAIN IN PORT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS INCREASED BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ IOVINO
1 follow-up statement
350 WHUS71 KPHI 242035 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 PM EST WED DEC 24 2014 ANZ450>453-250945- /O.EXT.KPHI.SC.Y.0112.000000T0000Z-141226T0000Z/ /O.CAN.KPHI.GL.A.0023.141225T1100Z-141226T0000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 335 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE GALE WATCH. * WINDS...SOUTHERLY 10 TO 20 KNOTS WITH GUSTS NEAR 30 KNOTS FOR THIS EVENING. ABRUPTLY SHIFTING WESTERLY LATE TONIGHT WITH SPEEDS 15 TO 20 KNOTS AND GUSTS UP TO 33 KNOTS. * TIMING...SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS...A COLD FRONT IS EXPECTED TO ARRIVE BETWEEN 2 AND 6 AM EST...BRINGING AN ABRUPT SHIFT TO WESTERLY WINDS. THE STRONG WESTERLY WINDS WILL CONTINUE THROUGH THE DAY TIME HOURS TOMORROW. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL... SHOULD REMAIN IN PORT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS INCREASED BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ454-455-250945- /O.CON.KPHI.SC.Y.0112.000000T0000Z-141226T0000Z/ COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...SOUTHERLY 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS THROUGH THIS EVENING. ABRUPTLY SHIFTING WESTERLY LATE TONIGHT WITH SPEEDS 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * TIMING...SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS...A COLD FRONT IS EXPECTED TO ARRIVE BETWEEN 2 AND 6 AM EST...BRINGING AN ABRUPT SHIFT TO WESTERLY WINDS. THE STRONG WESTERLY WINDS WILL CONTINUE THROUGH THE DAY TIME HOURS TOMORROW. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL... SHOULD REMAIN IN PORT. && $$ ANZ430-431-250945- /O.CON.KPHI.SC.Y.0112.000000T0000Z-141226T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 335 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...SOUTHERLY 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS THROUGH THIS EVENING. ABRUPTLY SHIFTING LATE TONIGHT TO WESTERLY 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * TIMING...SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS...A COLD FRONT IS EXPECTED TO ARRIVE BETWEEN 2 AND 6 AM EST...BRINGING AN ABRUPT SHIFT TO WESTERLY WINDS. THE STRONG WESTERLY WINDS WILL CONTINUE THROUGH THE DAY TIME HOURS TOMORROW. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL... SHOULD REMAIN IN PORT. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 24, 4:02 AM EST, 14 minutes earlier.
Area forecast discussion, Dec 24, 4:02 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EST WED DEC 24 2014
.SYNOPSIS...
LOW PRESSURE ACROSS THE TENNESSEE VALLEY THIS MORNING WILL LIFT UP
ACROSS THE GREAT LAKES REGION TONIGHT AND THEN INTO CANADA ON
THURSDAY. AN ATTACHED COLD FRONT WILL CROSS THE AREA THURSDAY
MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA THURSDAY NIGHT AND
REMAIN THROUGH SATURDAY. ANOTHER LOW WILL MOVE NORTH OF THE AREA
SATURDAY NIGHT WITH A COLD FRONT CROSSING OUR REGION. WEAK HIGH
PRESSURE WILL MOVE IN SUNDAY...FOLLOWED BY A FEW WEAK DISTURBANCES
FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LEADING EDGE OF THE RAIN BUILDING UP FROM THE SOUTHWEST WAS
THROUGH READING, PHILADELPHIA AND ATLANTIC CITY BY 300 AM. THE RAIN
WILL CONTINUE TO OVERSPREAD THE REMAINDER OF EASTERN PENNSYLVANIA
AND CENTRAL AND NORTHERN NEW JERSEY BEFORE DAYBREAK.
MOISTURE WILL CONTINUE TO STREAM UP INTO OUR REGION FROM THE
SOUTHWEST THROUGHOUT THE DAY. IT WILL REMAIN OVERCAST WITH RAIN. THE
RAIN WILL BECOME MODERATE TO HEAVY AT TIMES. BASED ON THE LATEST
GUIDANCE, IT APPEARS AS THOUGH RAINFALL TOTALS THROUGH THIS EVENING
SHOULD RANGE FROM 0.50 TO 1.25 INCHES IN OUR REGION. WE ARE
ANTICIPATING LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE. A FEW
SMALL STREAMS MAY GO OUT OF THEIR BANKS BUT THE POTENTIAL DOES NOT
APPEAR WIDESPREAD ENOUGH TO WARRANT A WATCH. BASED ON ANTECEDENT
CONDITIONS, OUR MAIN STEM RIVERS SHOULD BE FINE.
SURFACE HIGH PRESSURE LOCATED OVER ATLANTIC CANADA EARLY THIS
MORNING WILL CONTINUE TO LOSE ITS INFLUENCE OVER OUR REGION. A WARM
FRONT IS EXPECTED TO LIFT GRADUALLY INTO SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY FROM THE SOUTH AND SOUTHEAST THIS MORNING. THE
BOUNDARY IS FORECAST TO REACH THE INTERSTATE 95 CORRIDOR DURING THE
AFTERNOON AND OUR NORTHWESTERN COUNTIES EARLY THIS EVENING. THE WIND
IN ADVANCE OF THE WARM FRONT SHOULD FAVOR THE NORTHEAST AND EAST
AROUND 5 TO 10 MPH. THE WIND IS EXPECTED TO SHIFT TO THE SOUTHEAST
AND SOUTH IN THE WAKE OF THE FRONT AND SPEEDS ARE ANTICIPATED TO
INCREASE TO AROUND 10 MPH. LOCALIZED GUSTS IN EXCESS OF 20 MPH ARE
POSSIBLE.
TEMPERATURES WILL START THE DAY IN THE 40S AND THEY ARE FORECAST TO
RISE INTO THE 50S AFTER THE WARM FRONT PASSES. IT CONTINUES TO
APPEAR AS THOUGH SOME LOCATIONS ON THE UPPER DELMARVA AND IN
SOUTHERN NEW JERSEY WILL REACH THE LOWER AND MIDDLE 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE RAIN WILL CONTINUE INTO TONIGHT AS A COLD FRONT APPROACHES FROM
THE WEST. A SOUTHERLY WIND AROUND 10 TO 15 MPH WITH GUSTS INTO THE
20S IS EXPECTED. THE SOUTHERLY FLOW SHOULD KEEP TEMPERATURES IN THE
MILD 50S UNTIL THE COLD FRONT ARRIVES.
WE WILL CONTINUE TO MENTION A SLIGHT CHANCE OF THUNDER FOR TONIGHT
AHEAD OF AND WITH THE FRONTAL PASSAGE.
THE STRONG COLD FRONT IS EXPECTED TO SWEEP FROM WEST TO EAST ACROSS
OUR REGION BETWEEN ABOUT 200 AM AND 400 AM. THE RAIN IS FORECAST TO
START COMING TO AN END AROUND THAT TIME AS DRY AIR BEGINS TO PUSH
INTO OUR REGION FROM THE WEST. RAINFALL TOTALS FOR THE ENTIRE EVENT
FROM TODAY INTO TONIGHT ARE ANTICIPATED TO RANGE FROM 0.75 TO 1.75
INCHES IN OUR REGION.
THE WIND IS FORECAST TO SHIFT TO THE WEST AFTER THE COLD FRONT
PASSES. THE WIND SHOULD BECOME GUSTY AND TEMPERATURES ARE EXPECTED
TO BEGIN FALLING A BIT AT THAT TIME. HOWEVER, THE AIR BEHIND THE
FRONT IS NOT PARTICULARLY COLD SO THE DROP SHOULD BE ONLY A FEW
DEGREES.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE STORM SYSTEM THAT AFFECTED THE AREA DURING THE NEAR AND SHORT
TERM PARTS OF THE FORECAST WILL BE MOVING AWAY FROM THE AREA
THURSDAY MORNING. A COUPLE LINGERING SHOWERS ACROSS THE SOUTHERN
POCONOS AND/OR THE SHORE AREAS FOR THE MORNING IS PROBABLY THE ONLY
PRECIP OUR AREA WILL SEE THURSDAY. IT WILL BE BREEZY AND COOLER
(THAN WEDNESDAY)...WITH HIGHS THURSDAY IN THE MID/UPPER 40S NORTH
AND LOW/MID 50S SOUTH/EAST. WELL ABOVE NORMAL TEMPS FOR LATE
DECEMBER.
TEMPERATURES WILL REMAIN ABOVE NORMAL FOR FRIDAY AND INTO SATURDAY
AS UPPER RIDGING AND SFC HIGH PRESSURE AFFECT THE AREA. HIGHS FRI
WILL BE A FEW DEGREES COOLER THAN THURSDAY...AND READINGS SAT WILL
STILL BE IN THE UPPER 40S OR LOW 50S FOR MUCH OF THE REGION.
MORE UNSETTLED CONDITIONS ARE SLATED FOR SUNDAY AND INTO EARLY NEXT
WEEK. A LOW AND FRONT MOVE NORTH OF THE AREA SAT NIGHT AND SUNDAY.
ITS ASSOCIATED FRONT WILL CROSS THE AREA EARLY SUNDAY. THE FRONT
THEN STALLS SOUTH OF THE AREA...WHILE A FEW WEAK WAVES OF LOW
PRESSURE MOVE ALONG IT. WE WENT ALONG WITH THE WPC TEMPS/POPS FOR
THESE PERIODS WITH MUCH UNCERTAINTY WITH FCSTS THIS FAR INTO THE
FUTURE. TEMPS WILL BE A LITTLE ABOVE NORMAL SUN/MON AND CLOSE TO
NORMAL TUE.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
IFR CONDITIONS WILL PERSIST IN OUR REGION FOR TODAY INTO TONIGHT.
PERIODS OF RAIN WILL CONTINUE INTO TONIGHT AND THE RAIN WILL BECOME
MODERATE TO HEAVY AT TIMES.
A LOW LEVEL SOUTH SOUTHWEST JET IS EXPECTED TO DEVELOP OVER THE
COASTAL PLAIN FOR TODAY AND IT SHOULD REMAIN THERE INTO TONIGHT. AS
A RESULT, WE HAVE CONTINUED THE MENTION OF LOW LEVEL WIND SHEAR AT
KTTN, KPNE, KPHL, KILG, KMIV AND KACY. BOTH KRDG AND KABE ARE
FORECAST TO BE BEYOND THE FRINGE OF THE STRONG WINDS ASSOCIATED WITH
THE LOW LEVEL JET.
THE SURFACE WIND IS EXPECTED TO FAVOR THE NORTHEAST AND EAST AROUND
4 TO 8 KNOTS UNTIL A WARM FRONT LIFTS SLOWLY THROUGH OUR REGION FROM
THE SOUTH AND SOUTHEAST. THE WARM FRONT SHOULD ARRIVE AT KACY AND
KMIV THIS MORNING. IT IS FORECAST TO REACH KILG, KPHL AND KPNE
DURING THE AFTERNOON. THE WARM FRONT IS NOT ANTICIPATED AT KRDG,
KABE AND KTTN UNTIL EARLY THIS EVENING. AFTER THE WARM FRONT PASSES,
THE WIND DIRECTION SHOULD FAVOR THE SOUTH AT SPEEDS AROUND 8 TO 12
KNOTS. LOCALIZED GUSTS OF GREATER THAN 20 KNOTS ARE POSSIBLE.
ISOLATED THUNDER MAY OCCUR OVERNIGHT IN ADVANCE OF A STRONG COLD
FRONT APPROACHING FROM THE WEST. HOWEVER, THE CONFIDENCE IN MUCH
MORE THAN SOME STRAY LIGHTNING AND THUNDER IS LOW SO WE HAVE NOT
MENTIONED IT IN THE TAFS AT THIS TIME.
THE STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS OUR REGION FROM
WEST TO EAST BETWEEN ABOUT 0700Z AND 0900Z ON THURSDAY. THE WIND IS
EXPECTED TO SHIFT TO THE WEST AND CEILING AND VISIBILITY VALUES WILL
LIKELY BEGIN TO IMPROVE AS THE PRECIPITATION COMES TO AN END.
OUTLOOK...
THU...CONDITIONS IMPROVING TO VFR DURING THE MORNING. GUSTY W/NW WINDS.
THU NGT THRU SAT NGT...MOSTLY VFR. LINGERING GUSTY WNDS THU EVE.
SUN...LOWER CIGS/VSBYS POSSIBLE. A CHANCE OF SHOWERS.
&&
.MARINE...
A WARM FRONT FROM THE SOUTH AND SOUTHEAST WILL LIFT ACROSS THE
COASTAL WATERS OF DELAWARE AND NEW JERSEY THIS MORNING. A NORTHEAST
TO EAST WIND AROUND 5 TO 10 KNOTS IS EXPECTED TO SHIFT TO THE
SOUTHEAST AND SOUTH AND IT WILL LIKELY INCREASE TO 10 TO 20 KNOTS
WITH GUSTS UP TO 25 OR 30 KNOTS. WAVE HEIGHTS ON OUR OCEAN WATERS
WILL BEGIN TO BUILD AGAIN, RANGING MAINLY IN THE 5 TO 7 FOOT RANGE.
THE STIFF SOUTHERLY WIND IS FORECAST TO CONTINUE INTO TONIGHT. A
STRONG COLD FRONT FROM THE WEST IS EXPECTED TO ARRIVE BETWEEN ABOUT
300 AM AND 500 AM. THE WIND IS ANTICIPATED TO SHIFT TO THE WEST AT
THAT TIME.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OUR OCEAN WATERS FOR
TODAY AND TONIGHT. A SMALL CRAFT ADVISORY GOES INTO EFFECT AT 100 PM
FOR DELAWARE BAY.
OUTLOOK...
THU AND THU NIGHT...SCA CONDITIONS SOUTH AND LOW END GALES
POSSIBLE NORTH. WINDS/SEAS DIMINISHING LATER THU NIGHT.
FRI THRU SUN...SUB-SCA CONDITIONS EXPECTED.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ALONG THE COASTS OF NEW JERSEY AND DELAWARE
REMAINED IN THE +1.1 TO +1.3 RANGE EARLY THIS MORNING. THE CONTINUED
ONSHORE FLOW SHOULD NOT ALLOW THEM TO DECREASE BEFORE THIS MORNING'S
HIGH TIDE. AS A RESULT, WE ANTICIPATE ANOTHER ROUND OF MINOR TIDAL
FLOODING THIS MORNING. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR
THE COASTAL AREAS OF NEW JERSEY AND DELAWARE, INCLUDING DELAWARE
BAY, AND IT IS IN EFFECT FROM 800 AM UNTIL 100 PM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR NJZ012>014-020>027.
DE...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR DEZ002>004.
MD...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
ANZ450>453.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ450>453.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ454-455.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
THURSDAY FOR ANZ430-431.
&&
SYNOPSIS...O'HARA
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...O'HARA
AVIATION...IOVINO/O'HARA
MARINE...IOVINO/O'HARA
TIDES/COASTAL FLOODING...IOVINOHazardous weather outlook, Dec 24, 4:02 AM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 AM EST WED DEC 24 2014 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-250915- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 402 AM EST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL MAY RESULT IN POOR DRAINAGE FLOODING TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY OCCUR LATER TODAY AND TONIGHT. STRONG GUSTY WINDS MAY OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>027-250915- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 402 AM EST WED DEC 24 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. LOCALLY HEAVY RAINFALL MAY RESULT IN POOR DRAINAGE FLOODING TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY OCCUR LATER TODAY AND TONIGHT. STRONG GUSTY WINDS MAY OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>453-250915- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 402 AM EST WED DEC 24 2014 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY OCCUR LATER TODAY AND TONIGHT. STRONG GUSTY WINDS MAY OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-250915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 402 AM EST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY OCCUR LATER TODAY AND TONIGHT. STRONG GUSTY WINDS MAY OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 23, 11:58 PM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1158 PM EST TUE DEC 23 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-241000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 1158 PM EST TUE DEC 23 2014 ...AREAS OF FOG OVERNIGHT... AREAS OF FOG WILL CONTINUE TO DEVELOP OVERNIGHT IN NORTHEASTERN MARYLAND, DELAWARE, EASTERN PENNSYLVANIA AND NEW JERSEY. THE FOG MAY REDUCE THE VISIBILITY TO LESS THAN A HALF MILE IN SPOTS. IF YOU WILL BE DRIVING OVERNIGHT, BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. RAIN WILL SPREAD INTO OUR REGION OVERNIGHT AND PERIODS OF RAIN WILL CONTINUE INTO WEDNESDAY NIGHT. THE RAIN WILL BECOME MODERATE TO HEAVY AT TIMES AND IT WILL COMBINE WITH FOG AND DRIZZLE TO REDUCE THE VISIBILITY ON WEDNESDAY AND WEDNESDAY NIGHT. IOVINO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 12:54 AM EST | Small Craft Advisory | PHI | 43 hr | |
| Dec 24, 3:02 AM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 10 hr |
| Dec 24, 6:54 PM EST | Marine Dense Fog Advisory | PHI | 9 hr | |
| Dec 24, 12:58 PM EST | Coastal Flood Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.